Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Suggest treatment for eczema

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 3312 Questions
Question
My 7 year old daughter developed what looked like eczema behind the cartilige of her the upper half of her ear. She was prescribed 5ml oral suspended clindomyacin 3x day for a week in case it was bacterial and fluconisal cream in case it was eczema. The redness cleared quite a bit and the back of the ear looked better but then the spot moved to the back of the head directly adjacent to the initial spot on the ear. It is extremely itching and red. We went back to the pedi but had to see the nurse practitioner. She felt it was topical? (Surface skin related) and prescribed locoid cream but now there is a hard lump directly under the skin behind the initial site in the ear. It is very red, swollen and itchy to the touch.
It didn't clear up with the clindomyacin and the locoid isn't clearing it either. Any ideas?
Posted Tue, 26 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Suresh Heijebu 3 hours later
Brief Answer:
TREATMENT IS CONSERVATIVE

Detailed Answer:
Hi sir,

I have carefully read your query and understand your concern. But was unable to see the image you uploaded. Would you be so kind as to re-upload it? Ask our Customer service team for help if you are having trouble, they will guide you.

As per your clinical history,post auricular rash not resolving to antibiotics,likely points to RUBELLA a viral infection in children,

This is generally a mild self limited infection associated with mild fever and body aches.

A throat swab test can occasionally be used to make the diagnosis.upload the image if possible.

No specific treatment is needed except paracetamol to control fever if any.

The rash usually clears by 3 days.

In my practice I like prescribing Syrup avil if itching is severe.

If you were in my clinic i would recommend that you stop locoid and fluconosol and continue using Clindamycin.

I hope this info is helpful to you ,
Post your further queries on http://bit.ly/drsureshheijebu
Thank you
Take care
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for eczema 3 hours later
2 additional photos were uploaded. She has been vaccinated for rubella. There is not a hard nodule directly under the red patch behind her ear. Please advise as to wether this changes your opinion. Thank you
 
 
Answered by Dr. Suresh Heijebu 8 hours later
Brief Answer:
Non specific Fungal rash

Detailed Answer:
Hi

In case your kid is vaccinated against rubella,then there is extremely rare chance of contacting the disease.

I would like to certainly change my opinion on this.

I have seen the rash on uploaded image.

I have noticed an underlying lymph nodal swelling;which is most probably reactive in nature.

This rash in any case is not be worried ,as it could most likely be a non specific fungal infection ,as pronounced itching is present.

I advice you to apply Cotrimoxazole ointment 4-6 times/day for three days from here on if you were in my clinic.

I adopt a wait and watch policy for my patients at my clinic with such a rash.
rash should disappear in 3-4 days time.

In case if the rash does not resolve in 7 days or showed signs of exacerbation with systemic upset,i strongly recommend you to consult an expert Otolaryngologist for further management.

I hope this info is useful to you.
Thank you.
Take care

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor